Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can taking laxatives cause headache ?

I Have poop build up in my stomach and I m taking something like laxative and I have a major headache now. What s wrong?
Mon, 9 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Pediatrician 's  Response
hello,
welcome to hcm
thanks for the query
sometimes gastrointestinal problems in stomach or bowel can cause headache
some conditions can cause constipation and headache, though constipation is not directly related to headache.you can take nsaids for temporary relieve of headache.
is it the first time or you have this problem for long time?
drink 3 to 4 lit of water per day
take more fruit and green leafy veg
avoid fatty foods. if you still getting after all these modification then consult your physician.
take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I recently visited the emergency room was diagnosed with pancreatitis with constipation. Was given a bottle of lemon laxative I drink that 24 hours ago I had one bowel movement now feel lethargic dry mouth and a headache all day do I need to revisit the emergency room

doctor1 MD

I just took a laxative because I feel bloated, after taking the laxative I have a headache.

doctor1 MD

I am taking Milk of Magnesia and Citrucel at my Dr s suggestion after a CT scan showed I have a great deal of stool in my colon and have been having some stomach discomfort. Having never used a laxative before I just want to know if the diarea I am now having is an expected and desired result. Thanks.

Recent questions on  Lubiprostone

doctor1 MD

My husband is severely constipated from taking Naproxen . We read that traditional remedies for constipation do not work. What can we do?

doctor1 MD

My gastrointestinal system has been increasingly sluggish for several months and now my bowel movements have almost stopped. If I do have one, it's very small, pencil like stools. My family practitioner has prescribed Amitaza, but I am very leary...

doctor1 MD

I have been diagnosed with CIC(Chronic Idiopathic constipation) & I get occasional flareups where I am totally constipated for weeks @ a time, even though I continue taking Amitiza & otc mirailax medications. I am once again suffering with this since last Wed. & I am miserable. I can't get an appt. with my Gastroenterologist until Jan. 30. what should I do?

doctor1 MD

My partner is constipated and not being helped by laxatives. He has little or no appetite and his stomach is very bloated. He has had limited results from the enema and meds.

doctor1 MD

First of all I ve had chronic constipation for several years was once treated for irritable bowel and irritable stomach . But now i m to the stage, where I can t use my bowels at all on my own. I have no desires to have aa bowel movement , sometimes, most of the time I can go 3 - 4 weeks at a time without a bowel movement , then I have to take a laxative to get my bowels to move. When I use my bowels I have a very fowl odor . What could be causing this?

doctor1 MD

Hi Doctors, I am suffering from idiopathic constipation and it may spastic colon. With withdrawal of cisapride and tegaserod i am finding it extremely difficult to manage my IBS(C). Levosulpiride, mosapride, itopride, lubiprostone, cinitapride, domperidone no longer benefit me due to overuse/ low efficacy. Now, what shall I do? Please Help. Soumen Roy

doctor1 MD

Hello, I have been having issues with constipation. for the last couple of months I ve been using otc laxatives (ducolax). problem really not going away. I had a colonolspy last year. no blockage was found. Just the last few months the constipation has gotten worse. The doctor tried to put me on Amitiza, I did not like the side affects. After 6 days still no bowel movement, I stopped taking the med. I m planning on trying castor oil next..Any advise?